Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 188, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 8, 2009, 10:44 PM CDT for Jefferson County, Missouri. It took effect at Oct 9, 2009, 9:07 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2009, 10:44 PM CDT (03:44 UTC)
- In effect from
- Oct 9, 2009, 9:07 AM CDT
- Expired
- Oct 10, 2009, 9:47 AM CDT
- In force
- 25 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big River at Byrnesville (BYRM7).
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 8, 10:00 PM CDT, 44 minutes earlier.
Area forecast discussion, Oct 8, 10:00 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 PM CDT THU OCT 8 2009
.UPDATE...
/955 PM CDT THU OCT 8 2009/
THE MOST CONCENTRATED DEEP CONVECTION AND HEAVY RAIN THREAT HAS
SHIFTED TO AN AXIS FROM NW AR ACRS SE MO INTO SRN IL. THIS IS
COINCIDENT WITH THE GREATEST MOISTURE CONVERGENCE ALONG THE
PERIPHERY OF THE 45+ KT SWLY LLJ. I DONT ANTICIPATE THIS AXIS
SHIFTING ANY FURTHER NORTH AS THE MIGRATION OF UPSTREAM SHRTWV
TROF CURRENTLY ENTERING THE SOUTHERN PLAINS SHOULD RESULT IN
VEERING OF THE LLJ OVERNIGHT AND A CONTINUED SEWD SHIFT OF THE
GREATEST FORCING AND PCPN. FURTHER NORTH...LIGHT TO MODERATE PCPN WILL
CONTINUE ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL MO INTO SW IL
WITH SPORADIC HEAVIER RATES WITH SOME EMBEDDED CONVECTION. EVEN
THOUGH THE HIGHEST RAFL RATES HAVE SHIFTED TO THE SOUTH OF AREAS THAT
HAVE SEEN HEAVY RAFL OVER THE LAST 12-24H...THE LONGEVITY OF THE
PCPN WILL STILL ADD TO THE ALREADY HIGH TOTALS AND ALLOWING ONGOING
FLOODING TO PERSIST.
GLASS
&&
.DISCUSSION...
/343 PM CDT THU OCT 8 2009/
HEAVY RAIN HAS BEEN SWAMPING PARTS OF THE AREA TODAY. HIGHEST
AMOUNTS HAVE GENERALLY BEEN ALONG I-70 CORRIDOR TODAY. SHORT-RANGE
MODELS ARE FAIRLY CONSISTENT IN SHOWING THE AXIS OF HEAVIEST PRECIP
SHIFTING FROM THE I-70 CORRIDOR SOUTH INTO THE EASTERN
OZARKS...CLOSER TO I-44. RUC AND LOCAL WRF ARE SHOWING IMPRESSIVE
LOW LEVEL MOISTURE CONVERGENCE RAMPING UP ON THE LOW LEVEL JET LATE
THIS AFTERNOON AND EARLY THIS EVENING OVER THE EASTERN OZARKS. THIS
SEEMS TO CORRELATE WELL WITH CURRENT RADAR TRENDS WHERE BANDS OF
SHOWERS AND STORMS ARE MOVING OVER SOUTHWEST MISSOURI TOWARD OUR
AREA. THINK THE EASTERN OZARKS ALONG AND NORTH OF I-44 COULD EASILY
RECEIVE ANOTHER 2-4 INCHES OF RAIN TONIGHT. THIS RAIN WILL FALL
ONTO ALREADY SATURATED GROUND...SO FLOODING WILL CONTINUE TO BE A
REAL THREAT. HAVE THEREFORE KEPT THE FLASH FLOOD WARNING GOING
AS-IS.
RAIN WILL COME TO AND END GRADUAL FROM NORTHWEST TO SOUTHEAST AS
THE COLD FRONT PUSHES THROUGH. THE ATMOSPHERE TRANSITIONS TO A MORE
ZONAL PATTERN AND A WEAK HIGH PRESSURE WILL BUILD INTO THE REGION
FRIDAY NIGHT...ONLY TO BE REINFORCED BY ANOTHER...COLDER AND
STRONGER HIGH ON SUNDAY. NAM AND GFS SEEM TO BE HAVING TROUBLE
RESOLVING HOW FAR SOUTH THE COLD AIR WILL GET. NAM IS FORECASTING
MID-UPPER 20S FOR SUNDAY MORNING LOWS ACROSS THE NORTHERN HALF OF
THE AREA...WHILE THE GFS DOESNT EVEN GET TO FREEZING ANYWHERE.
ITS DIFFICULT TO HAVE MUCH CONFIDENCE IN EITHER FORECAST SINCE
WELL BE STUCK IN ZONAL FLOW. WOULD PREFER TO SEE A DEEP TROF DIP
INTO THE GREAT LAKES REGION TO GET US OUR FIRST FREEZE THIS TIME OF
YEAR...BUT THERE DOES APPEAR TO BE SOME PRETTY COLD AIR LURKING UP
IN WESTERN CANADA THIS AFTERNOON...WHICH COULD SPILL DOWN INTO THE
PLAINS AND MIDWEST BY SUNDAY.
QUASI-ZONAL FLOW REMAINS OVER THE CONUS INTO NEXT WEEK. NOT REALLY
A GREAT PATTERN WHICH HELPS US LOCK ONTO FEATURES TO HELP US
FORECAST. HOWEVER...MEDIUM RANGE MODELS ARE HINTING THAT WE COULD
SEE A STRONG STORM SYSTEM DEVELOP EAST OF THE ROCKIES WEDNESDAY
NIGHT INTO THURSDAY. HOWEVER...SINCE TIMING AND STRENGTH ARE IN
SERIOUS QUESTION...HAVE NOT PUT POPS IN FOR NOW.
CARNEY
&&
.AVIATION...
/625 PM CDT THU OCT 8 2009/
FOR THE 00Z TAFS...EXPECT IFR CIGS WITH MVFR VISBYS DUE TO RA TO
CONTINUE THROUGH MUCH OF THE FORECAST PERIOD. AREA OF MOD RA
ACROSS MUCH OF CNTL TO NRN MO AND W CNTL IL WILL BEGIN TO REFOCUS
FURTHER SWD AS FORCING BECOMES BETTER FURTHER S. CIGS WILL SLOWLY
LIFT FRI AS RA COMES TO AN END. SITES SHUD BECOME VFR LATE FRI
AFTN INTO THE EVE HOURS.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Oct 8, 4:11 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT THU OCT 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 411 PM CDT THU OCT 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL CAN BE EXPECTED TONIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG THE INTERSTATE 44 CORRIDOR IN MISSOURI AND THE INTERSTATE 64 CORRIDOR IN ILLINOIS. THIS HEAVY RAINFALL WILL LIKELY CAUSE SERIOUS FLOODING ON LOCAL STREAMS...CREEKS AND RIVERS. LOW LYING AREAS AND LOW WATER CROSSINGS MAY ALSO EXPERIENCE FLASH FLOODING. SEE FLASH FLOOD WATCH PRODUCT FOR SPECIFIC DETAILS ON THIS FLOODING EVENT. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL PERSIST ON FRIDAY BEFORE COMING TO AN END. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY ALONG AND SOUTH OF A VANDALIA ILLINOIS TO VIBURNUM MISSOURI LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. ADDITIONALLY...RAINFALL REPORTS FROM STORM SPOTTERS ARE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Oct 8, 8:33 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN MARYLAND HEIGHTS 38.72N 90.48W
10/08/2009 M2.20 INCH ST. LOUIS MO BROADCAST MEDIA
AT KTVI STUDIO
&&
EVENT NUMBER LSX0900189
MILLERLocal storm report, Oct 8, 8:35 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN ELLISVILLE 38.59N 90.59W
10/08/2009 E3.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0900190
MILLERLocal storm report, Oct 8, 10:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1012 PM FLOOD MEXICO 39.17N 91.87W
10/08/2009 AUDRAIN MO LAW ENFORCEMENT
THE FOLLOWING ROADS ARE CLOSED DUE TO FLOODING...ROUTE
F NORTH OF VANDALIA...COUNTY ROAD 824 EAST OF JJ...ROUTE
K NEAR LADDONIA...COUNTY ROAD 642 JUST EAST OF 609...AND
PIKE ROAD IN MEXICO.
&&
EVENT NUMBER LSX0900191
FGLASSLocal storm report, Oct 8, 10:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1020 PM FLOOD COLUMBIA 38.95N 92.33W
10/08/2009 BOONE MO COUNTY OFFICIAL
JOINT COMMUNICATION REPORTS LITTLE CHANGE FROM PREVIOUS
REPORTS WITH A NUMBER OF ROADS CLOSED AROSS THE COUNTY
DUE TO FLOODING
&&
EVENT NUMBER LSX0900192
FGLASSLocal storm report, Oct 8, 10:36 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1034 PM FLOOD 5 E TIPTON 38.65N 92.69W
10/08/2009 MONITEAU MO DEPT OF HIGHWAYS
ROUTE BB CLOSED EAST OF TIPTON AND ROUTE D CLOSED SOUTH
OF JAMESTOWN DUE TO FLOODING
&&
EVENT NUMBER LSX0900193
FGLASSLocal storm report, Oct 8, 10:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1039 PM CDT THU OCT 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1036 PM FLOOD 6 N HOLTS SUMMIT 38.73N 92.12W
10/08/2009 CALLAWAY MO DEPT OF HIGHWAYS
ROUTE Y CLOSED NEAR NEW BLOOMFIELD AND ROUTE O WEST OF
REFORM
&&
EVENT NUMBER LSX0900194
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:56 PM CDT | River Flood Warning | LSX | Lincoln | 13 hr |
| Oct 8, 9:23 PM CDT | River Flood Warning | LSX | Reynolds | 37 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Crawford | 40 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Crawford, Washington | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 3 days |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 35 hr |
| Oct 8, 10:44 PM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Oct 8, 10:50 PM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 4 more | 12 hr |
| Oct 9, 8:50 AM CDT | River Flood Warning | LSX | Callaway, Osage | 26 hr |
| Oct 9, 8:50 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 49 hr |
| Oct 9, 8:50 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 37 hr |
| Oct 9, 10:00 AM CDT | Areal Flood Warning | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 26 hr |
| Oct 9, 12:01 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 6 more | 7 hr |
| Oct 9, 4:07 PM CDT | Frost Advisory | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 7 more | 16 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.